The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Update on Effexor


#1

Hi all,

Hope you are all well. Just wanted to give you an update. So I am on Effexor, and five weeks ago I increased to 150 mg (which is target dose for depression/anxiety, btw, but way above recommended for migraine). But I am feeling pretty good. It is hard for me to say how much in percentage but I will leave it at 80%. I don’t have ear pressure anymore, neither walking on cotton feeling, much less head pressure, and the rocking is decreased significantly. I have had an odd half way spin and after 2 flights, I walk up spinning for like a minute. I tested for BPPV but it wasn’t that, so I think it was the 2 flights.

I traveled to a very large South American city and handled all of it just fine. I was just more tired, but I think any normal human being handling a one year old in a 11 million people city will get tired. I also ate everything (hint: amazing Mexican food) and I did not feel any changes. I did not take with me my CBD oil and I noticed my sleep wasn’t great. Once I was back I restarted the CBD and last two nights, I have slept much better, which I think makes a difference in the rocking.

Side effects: I am hungrier!! Specially craving sweets, which I never did before. And dreams are like 3D movies, crazy, but they are funny. My husband says that I laugh out loud while dreaming.

I do get discourage when the rocking starts, but I need to keep reminding myself that from where I was back in March - April to now, the difference is significant, and I have only gotten better.

Hugs everyone,

Laura


#2

80%?! That’s pretty darn great at this stage, well done! Keep it up Laura!


#3

I’m glad your dreams are funny. Vigs’ are horror shows. Mine are depressing. It’s like Effexor gets stuck on a theme.


#4

mine were very depressing at first, then nightmares, now they are funny. :slight_smile:


#5

You mean you haven’t ‘met’ my Jumbo/Teddy Bear giant made of ice yet? Pity you couldn’t have had some of my Propranolol really. If I could have recorded some of mine I’m sure I could have made money. The nights I don’t get them, I quite miss them. So far they’ve been amusing, crazy and quite fun. Hope they stay that way. Nightmares are no fun. I wonder whether the drugs are responsible for creating them or whether we’d dream them anyway and the drugs just make us remember them better. Helen


#6

Interesting!


#7

That’s so good to hear Laura, we’ll done, this path to recovery not easy so 80% a very positive output. Am a fellow effector trailer, go up to 75mg so :crossed_fingers:. Amazing you handled your trip so well too. Thanks for the update


#8

@nin good luck, I just want to make sure people is not afraid on going up on the med. Many people have good results with small dose, but I think others need more and there is nothing wrong with that. We can worry about withdrawal when we feel better!


#9

Personally, I have no present plans for going off at all. I’ve had this my whole life. This isn’t my only genetic endocrine related disorder. My hope is that Effexor keeps working forever, but if not, I’ll go back to med trials again.


#10

Thanks so much Laura, if I can get a bit more improvement from the 75mgs I’ll stick with it. Like Emily, I plan to stick with it for long term once it keeps working :blush:


#11

Me too, still happens to me, but way less than before. Great update!!! I’m at the airport as well, but only 1.5 hour flight. So far so good.


#12

Thats made my day reading a positive post regarding Effexor as ive just started it on monday. So far side effects have been nightmares🤡 and a bit of a upset tummy but nothing i cant handle
I so want this to work.
Well done for getting better!!
Jo x


#13

Hi @dizzy3 so great to hear this you sound well on ur way 80% is amazing and so happy for you . Your right u def need to remember where you were . Out of interest did you keep getting better going up on dose or more just time with the drug in your system ? :slight_smile:


#14

thanks! i gave about 12 weeks on 75mg before I decided to increase because I did not see any more progress. Then I increased to 112.5mg, and saw a big improvement, and neuro said to increase 4 weeks later, and I did, and again I saw big improvement. She said I could go even higher, but I think I will stay here and give it 12
weeks before evaluating what to do.


#15

Thanks so much this isn’t super helpful also very happy for you seems ur well on ur way :blush:


#16

Hi do you mind telling me what your previous health problems have been? Ive got a bad unsteady dizzy ear problem. I dont think the doc really knows what it is. But they saying now rhat the anxiety is making things worse and anxiett can cause dizzy and ear problems so what is the effexor for etc? Thanks


#17

Effexor is an SNRI which is primarily used as an antidepressant. I’ve never had anxiety over MAV, so I can’t say if it helps with that. I guess I’m calmer.

I noticed you joined several years ago. Have you seen a neurologist or neuro-otologist recently?


#18

i was diagnosed with vestibular migraine and postpartum anxiety/depression, so my care team (neuro and psych) decided on venlafaxine. I think anxiety definitively worsens everything, but also these mav symptoms are no joke and make you feel horrible.